How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Jef Burk Your Own Question
Dr Jef Burk
Dr Jef Burk, Doctor
Category: Mental Health
Satisfied Customers: 2639
Experience:  MBBS MRCGP
Type Your Mental Health Question Here...
Dr Jef Burk is online now
A new question is answered every 9 seconds

i was on 30 mg of cymbalta everyday for a couple ofmonths..after

This answer was rated:

i was on 30 mg of cymbalta everyday for a couple ofmonths..after much reading it seems to me that the dose i was taking wasn't enough to cause any real change in brain chemistry as far as depression and GAD are concerned. I am currently off of the cymbalta and on lexapro 10 mg. I am still feeling very nervous on this dose thought it's only been 3 days. Could it be that i was on that lower dose of cymbalta with no real issues so maybe i don't need an ADP? could that be why i am feeling nervous? maybe i can just ween off of this med and not take any adp for awhile and see how i feel?

The regular dose of Cymbalta for anxiety/depression is 60mg aslo you really need to take it for 12 weeks to assess how effective it has been.

Lexapro is also a good treatment for anxiety - 10mg is the regular dose but again you need to wait 12 week. Symptoms can get a little worse when you start it.

Dr Jef
Customer: replied 7 years ago.
i guess i should have made the thiing with the cymbalta a little more clear..i was on the 60 mg dose for about a year and a half but then weened my dose to 30 mg without any issues..i then stopped smoking and didn't know this could have an effect on the medication..i stopped the cymbalta 3 days ago and started the lexapro..i have been reading and read that too much serotonin can cause nervousness as well..that is why i am wondering if maybe i don't need to be on medication any longer..i have no depression and i am nervous throughout the day..i take the lexapro at around 8 pm and have been waking up every morning around 2 with horrible anxiety..this morning was the first day i have been able to go back to sleep and i slept until 10..and i am still maybe i just need to come of the meds and see how i feel for awhile..?

Why did you start taking Lexapro??

You are correct - anxiety can be a side effect early on when taking this drug.

Dr Jef
Customer: replied 7 years ago.

my doctor said it would help with cymbalta withdrawals..i only came off of it 3 days ago..and the anxiety i had that made me stop it was horrible..and i know the withdrawal effects of the cymbalta can be really bad as well..


That's an odd thing to do!

I'd usually reduce to 30mg , alternate for two weeks then stop - never had apatient with a serious problem doing that. I would treat any problems only when then arose and certainly not with Lexapro!

Dr Jef
Customer: replied 7 years ago.
so would it be safe to stop the lexapro now and see how it goes?


Dr Jef
Customer: replied 7 years ago.
thank you so much..that's great!
You are welcome!

Dr Jef
Dr Jef Burk and other Mental Health Specialists are ready to help you

Related Mental Health Questions